Dimished State / Vitamin D / Magnesium

So, as you may have guessed, I’m in some sort of limbo right now. And my limbo consists of ears ringing loudly and extreme fatigue at 5am on a Monday. There are other symptoms, too. Please read the previous entries as needed.

Eh, never mind… my forearm muscles are aching. Sometimes fatigue sets in before I can accomplish much of anything. I’ll try again later if and when I’m still around. Please keep in mind my level of coherence is down.

Eleven hours later, and my respiration continues. Frustration is on the wane.

Back in August I was hospitalized for several days. The hospital people were able to determine that my Vitamin D was still somewhat low, and my phosphorus was also low.

For a time the low phosphorus revelation held hope.

The hospital people transferred me to a nursing home for rehabilitation.

“Rehabilitation from what?” you may be asking yourself. And you’d be asking yourself the right question.

My stay in the nursing home began in the middle of August and last until October.

I asked the staff if I could get a phosphorus supplement. Staff said they needed additional blood work to determine if I was actually Phosphorus-depleted.

Ten days later, the results came back. My phosphorus level was elevated and they refused to provide me with a supplement.

So, how could this be? How could my Phosphorus level increase in such a way?

My blood was drawn at 4am. The mobile phlebotomist whisked away my sample, before drawing blood from up to 200 other nursing home residents (I suspect not everyone donated but there’s no way of knowing for certain).

What I was told is that these mobile phlebotomizers go nursing home hopping picking up samples here there, and everywhere, before returning back to the ranch.

So my blood was “run” at approximately 11am.

Here’s the issue. With Phosphorus, the longer it takes to “run” the blood work through the lab, the more the Phosphorus level increases.

The doctors on staff did not seem to buy into my theory. I did, however, take 50,000iu’s of Vitamin D. And this one-time dose caused extensive after-effects. My tinnitus multiplied in intensity, and I felt intense pressure in both ears, lasting several hours.

What I’ve come to learn is that ingesting Phosphorus supplements can be dangerous (arrhythmia/tachycardia), and intense ringing in the ears after taking a large dose of Vitamin D may be related to a Magnesium deficiency.

Long story short, I took several varieties/combinations of Magnesium and experienced negative side effects.

At the beginning of October I was discharged from the nursing home due to my lack of progress in physical therapy for an illness that remains undiagnosed.  Plus, insurance would no longer cover the expense. And now I am back home, bedridden… worse off than before but mostly grateful to still be alive.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s